DeutschClear Cookie - decide language by browser settings
Gesierich, Wolfgang; Munker, Reinhold; Geiersberger, U.; Pohlmann, H.; Brack, N.; Hartenstein, R. (2000): Spontaneous bleeding in a patient with malignant lymphoma: A case of acquired hemophilia. In: Onkologie, No. 6: pp. 584-588




Background: Acquired hemophilia is a rare condition which can be associated with lymphoproliferative disease. Case Report: Eleven yea rs after the diagnosis of immunocytoma had been made, a 72-year-old man developed a high-titer factor VIII inhibitor. At this time, the lymphoma was without significant progress and there was no paraprotein in the serum. Partial thromboplastin time (PTT) was 83 a, factor-VIII clotting activity was <1%, and inhibitor level was 50.4 Bethesda units. The patient presented with spontaneous hematomas in the skin and musculature of the extremities. Following combination chemotherapy with cyclophosphamide, vincristine and prednisolone (COP), there was a prompt disappearance of the inhibitor and normalization of coagulation; however, the patient developed serious infectious complications. When the inhibitor recurred he was treated with low-dose cyclophosphamide and prednisolone. This time there was a more delayed response, but the inhibitor disappeared again completely. Two months after cessation of therapy, there was again relapse. Conclusion: Causal relationship between lymphoma and acquired hemophilia remains speculative. At least in some cases of factor VIII inhibitors associated with malignant disease, immunosuppressive therapy may be sufficient to suppress the inhibitor.